Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at May 5, 2016, 4:29 PM EDT for Monroe County, Florida. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2016, 4:29 PM EDT (20:29 UTC)
- Expired
- May 6, 2016, 6:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WHUS42 KKEY 052029 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 429 PM EDT THU MAY 5 2016 FLZ076-060300- /O.NEW.KKEY.CF.S.0002.160505T2029Z-160506T1000Z/ MONROE UPPER KEYS- 429 PM EDT THU MAY 5 2016 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS AT HIGH TIDE... * COASTAL FLOODING...MINOR COASTAL FLOODING IS EXPECTED IN PORTIONS OF THE UPPER KEYS...MAINLY ALONG THE BAY SIDE THROUGH THIS EVENING...AS MODERATE TO FRESH WEST TO NORTHWEST WINDS PUSH WATER FROM THE GULF OF MEXICO INTO UPPER KEYS COMMUNITIES. * TIMING...WATER LEVELS WILL REMAIN ABOVE NORMAL TONIGHT. HIGH TIDE WILL OCCUR BETWEEN 630 PM AND 930 PM THIS EVENING. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR SALTWATER FLOODING OF YARDS...DOCKS AND LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL BACK UP AND OVERFLOW. $$ FUTTERMAN
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at May 5, 3:36 PM EDT, 53 minutes earlier.
Area forecast discussion, May 5, 3:36 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 336 PM EDT THU MAY 5 2016 .DISCUSSION... THE LOCAL DOPPLER RADAR CONTINUES CLEAR OF ANY PRECIPITATION ECHOES THIS AFTERNOON AS A FEW LOW CLOUDS WERE OBSERVED MOVING OVER THE FLORIDA KEYS. HIGH TEMPERATURES SO FAR HAVE REACHED THE UPPER 70S AND NEAR 80 WITH DEW POINTS IN THE LOW TO MID 60S. WINDS HAVE RANGED 10 TO 15 MPH WITH GUSTS UP TO 25 MPH AT THE LAND SITES WHILE THE MARINE STATIONS REPORTED WINDS 15 TO 20 KNOTS AT SAND KEY AND PULASKI SHOAL AND LONG KEY AND MOLASSES REEF RANGED 10 TO 15 KNOTS EARLIER THIS AFTERNOON. .FORECAST... A LOW PRESSURE OFF THE COAST OF DELAWARE AND ITS ASSOCIATED COLD FRONT IS EXTENDING OVER THE CENTRAL BAHAMAS AND CUBA THIS AFTERNOON. THIS FRONT WAS THE CAUSED OF THE SHOWERS LAST NIGHT AND THANKS TO ITS PASSAGE...THE KEYS WILL CONTINUE TO ENJOY A PLEASANT EVENING WITH DEW POINTS NEAR 60. ANOTHER WEAK AND DRY COLD FRONT WILL MOVE SOUTH LATER TONIGHT AND SOME SHOWERS MIGHT BE ABLE TO AFFECT THE KEYS OVERNIGHT AND INTO EARLY FRIDAY MORNING. BY FRIDAY AFTERNOON...A STRONG INVERSION BASED AT 6 KFT WILL AND IS EXPECTED TO STAY THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. ON SATURDAY...A HIGH PRESSURE WILL DEVELOP OVER SOUTH CENTRAL TEXAS AND MOVE INTO THE NORTHEAST GULF OF MEXICO. ON SUNDAY...THE HIGH WILL STRETCH EASTWARD ACROSS THE FLORIDA PENINSULA AND BY MONDAY IT WILL CONTINUE TO MOVE EAST INTO THE MID ATLANTIC. THIS WILL RESULT IN BENIGN CONDITIONS FOR THE FLORIDA KEYS. TEMPERATURES WILL REMAIN NEAR NORMAL WITH MOSTLY CLEAR SKIES AND A NICE BREEZE. && .MARINE... GENTLE TO MODERATE NORTHWEST TO NORTH BREEZES WERE OBSERVED ACROSS THE AVAILABLE MARINE STATIONS. A LOCALIZED AND BRIEF WIND SURGE IS EXPECTED TO SPREAD SOUTHEAST OUT OF SOUTH FLORIDA THIS EVENING. THIS SURGE WILL ALSO INCREASE THE WINDS IN THE STRAITS OF FLORIDA SOUTHEAST OF THE UPPER KEYS AND A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT FOR THE AFOREMENTIONED WATER ZONES. ELSEWHERE...WINDS WILL BE 15 TO 20 KNOTS. WINDS WILL DECREASED DURING THE EARLY FRIDAY MORNING HOURS AND IS POSSIBLY THAT ANOTHER BRIEF WIND SURGE OCCURS OVER THE SAME AREA ON FRIDAY NIGHT. && .AVIATION... UNTIL 14Z/6TH...EXPECT A BROKEN BAND OF MAINLY LIGHT SHOWERS TO MOVE THROUGH BETWEEN 08 AND 14Z...HENCE...WILL MAINTAIN A PROB 30 GROUP INCLUDING BKN030 FOR THIS TIME PERIOD. OTHERWISE...VFR CONDITIONS WILL PREVAIL WITH BROKEN CEILINGS NEAR 035 OVERNIGHT AT BOTH TERMINALS. NORTHWEST WINDS OF AROUND 10 KNOTS WITH OCCASIONAL GUSTS OF 15 KNOTS WILL SLACKEN TO 10 KNOTS OR LESS TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 71 79 69 80 / 30 30 - - MARATHON 70 79 68 80 / 30 30 - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KN AVIATION/NOWCASTS.....APA DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 5, 6:06 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 606 AM EDT THU MAY 5 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-061000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 606 AM EDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL FLORIDA KEYS WATERS TODAY...UNTIL WINDS AND SEAS SUBSIDE. FRESH TO STRONG NORTHWEST BREEZES ARE EXPECTED TO MODERATE BY THIS AFTERNOON. THE ADVISORY MAY BE LOWERED THIS AFTERNOON. HOWEVER...A SMALL CRAFT ADVISORY MAY AGAIN BE REQUIRED FOR FLORIDA KEYS WATERS CLOSER TO THE FLORIDA PENINSULA TONIGHT...DUE TO A WIND SURGE LATE THIS AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR FLORIDA KEYS WATERS CLOSE TO THE FLORIDA PENINSULA FRIDAY NIGHT...DUE TO ANOTHER WIND SURGE LATE FRIDAY AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:38 PM EDT | Special Marine Warning | KEY | 52 min | |
| May 4, 11:28 PM EDT | Special Marine Warning | KEY | 62 min | |
| May 5, 12:09 AM EDT | Special Marine Warning | KEY | 66 min | |
| May 5, 12:30 AM EDT | Special Marine Warning | KEY | 60 min | |
| May 5, 1:11 AM EDT | Special Weather Statement | KEY | 34 min | |
| May 5, 1:17 AM EDT | Special Marine Warning | KEY | 43 min |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.